Idaho, 2004Damaging Wind in Idaho, June 9, 2004
June 9, 2004 · NWS PIH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 9, 1:15 PM MST, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 9, 1:15 PM MST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
215 PM MDT WED JUN 9 2004
.DISCUSSION...
UPPER LEVEL LOW BEGINNING TO AFFECT MOUNTAIN PORTIONS OF THE COUNTY
WARNING AND FORECAST AREA. SOME UNSTABLE AIR HAS SLIPPED IN ON THE
EXTREME EASTERN EDGE WITH SCATTERED SHOWERS AND THUNDERSTORMS
DEVELOPING THIS AFTERNOON. SPOTTER REPORTS INDICATE PEA-SIZE
HAIL...FREQUENT LIGHTNING...AND 0.10 TO 0.20 INCH OF PRECIP. WHERE
THUNDERSTORMS HAVE NOT OCCURRED...SPC HAS PLACED THE REST OF THE
FORECAST AREA IN A SEVERE THUNDERSTORM WATCH BOX UNTIL 900 PM
THE LOW CROSSES OVER SE IDAHO THU. EXPECTED UNSTABLE CONDITIONS
WITH PLENTY OF MOISTURE. SO HAVE GONE CATEGORICAL IN MOUNTAIN
LOCATIONS AND LIKELY ELSEWHERE. STRONG WINDS ALOFT SHOULD BE ABLE
TO SURFACE...ALTHOUGH HAVE NOT GONE FOR ADVISORY LEVEL CRITERIA.
ETA MOS THOUGH IS SHOWING 30KT SUSTAINED WIND DURING THE MORNING
HOURS AT KPIH.
BY FRI THE LOW HAS MOVED WELL EAST WITH ONLY ZONAL FLOW BEHIND IT.
THIS WILL MEAN SOME WIDELY SCATTERED SHOWERS FOR TERRAIN ENHANCED
AREAS. WEAK RIDGING DRIES OUT EVERYTHING FOR THE WEEKEND AND FOR
THE FIRST HALF OF THE NEXT WORK WEEK. COOL TEMPERATURES AFTER THU
WILL SLOWLY MODIFY WARMER WITH TEMPERATURES REACHING 80 DEGREES
AGAIN BY MON OR TUE.
&&
.PIH WATCHES/WARNING/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 9
PM FOR ALL LOCATIONS.
&&
MESSICK
Hazardous weather outlook, Jun 9, 4:45 AM MST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
545 AM MDT WED JUN 9 2004
IDZ017>023-031-032-101200-
EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION-
SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
545 AM MDT WED JUN 9 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO
.DAY ONE...
AN UPPER LEVEL LOW WILL TRACK SLOWLY EAST TODAY. ISOLATED SHOWERS
AND THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE THIS AFTERNOON WITH
MOUNTAIN SHOWERS BECOMING MORE WIDESPREAD OVERNIGHT.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER
CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL
NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE
WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
Thunderstorm Wind, Bannock
- When
- June 9, 3:00 PM MST to 3:10 PM MST
- Where
- Bannock County, 4 mi NE of Pocatello
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.900, -112.383
Blowing dust reducing visibility to zero northeast of Pocatello.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Colorado, June 9, 20042 injured · $148 million · F1 · 49 events
- Hail and Damaging Winds in Massachusetts, June 9, 20041 death · $30,000 · 50 kt wind · 5 events
- Flash Flooding in Texas, June 9 to 10, 2004$7.8 million · 32 events
- Flash Flooding in Wisconsin, June 9 to 10, 2004$3.0 million · 2 events
- Tornadoes and Damaging Wind in Oklahoma, June 9, 2004$505,000 · F1 · 4 events
- Flash Flooding in Ohio, June 9, 2004$1.1 million · 4 events
- Flash Flooding in Texas, June 9, 2004$600,000 · 11 events
- Flash Flooding in Texas, June 9, 2004$815,000 · 4 events
- Hail and Damaging Winds in Ohio, June 9, 2004$158,000 · 50 kt wind · 21 events
- Flood and Hail in Michigan, June 9, 2004$225,000 · 4.25 in hail · 8 events
- Flash Flooding in Texas, June 9, 2004$250,000 · 5 events
- Hail and Damaging Winds in New York, June 9, 2004$64,000 · 55 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407866.